Methotrexate

Methotrexate Reactions 1680, p220 - 2 Dec 2017 Alopecia areata: case report An 11-year-old girl developed alopecia areata (AA) during treatment with methotrexate. The girl, who had a history of crohn’s disease (CD), was initially started on induction therapy with prednisolone. A slow tapering of prednisolone was done and she started receiving maintenance therapy with azathioprine. After a few doses of azathioprine, she developed an allergic reaction characterised by fever and skin eruption, requiring its discontinuation. The prednisolone slowly tapered and discontinued. She continued to be asymptomatic without reoccurrence of fever or any other symptoms. Seven months later, her underlying CD was found to be active. The prednisolone was restarted followed by a weekly SC injections of methotrexate 15 mg/m . The prednisolone was again discontinuation. Fifteen months after commencing the methotrexate therapy, she developed localised areas of alopecia. She was diagnosed with AA based on a characteristic ophiasis means snake like pattern extending from her occipital to parietal and frontotemporal scalp areas. There was also appearance of localised spots of hair loss in her eye lashes. The girl was treated with intralesional injections of triamcinolone which resulted in 90% hair regrowth. Six months later, the alopecia recurred and she had even more hair loss. A serial injections of triamcinolone every four weeks for three months lead to 75% hair regrowth. Author comment: "Our patient developed AA while on maintenance treatment with [methotrexate]. While it has been linked to alopecia in [inflammatory bowel disease] patients in some reports, no study has specifically examined [methotrexate] as a cause of AA." Sankararaman S, et al. Alopecia Areata in an Adolescent with Inflammatory Bowel Disease. Clinical Pediatrics 56: 1350-1352, No. 14, 2017. Available from: URL: http://doi.org/10.1177/0009922816678185 - USA 803286061 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Methotrexate

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/methotrexate-3qHKjL5wrj
Publisher
Springer International Publishing
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-39151-4
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p220 - 2 Dec 2017 Alopecia areata: case report An 11-year-old girl developed alopecia areata (AA) during treatment with methotrexate. The girl, who had a history of crohn’s disease (CD), was initially started on induction therapy with prednisolone. A slow tapering of prednisolone was done and she started receiving maintenance therapy with azathioprine. After a few doses of azathioprine, she developed an allergic reaction characterised by fever and skin eruption, requiring its discontinuation. The prednisolone slowly tapered and discontinued. She continued to be asymptomatic without reoccurrence of fever or any other symptoms. Seven months later, her underlying CD was found to be active. The prednisolone was restarted followed by a weekly SC injections of methotrexate 15 mg/m . The prednisolone was again discontinuation. Fifteen months after commencing the methotrexate therapy, she developed localised areas of alopecia. She was diagnosed with AA based on a characteristic ophiasis means snake like pattern extending from her occipital to parietal and frontotemporal scalp areas. There was also appearance of localised spots of hair loss in her eye lashes. The girl was treated with intralesional injections of triamcinolone which resulted in 90% hair regrowth. Six months later, the alopecia recurred and she had even more hair loss. A serial injections of triamcinolone every four weeks for three months lead to 75% hair regrowth. Author comment: "Our patient developed AA while on maintenance treatment with [methotrexate]. While it has been linked to alopecia in [inflammatory bowel disease] patients in some reports, no study has specifically examined [methotrexate] as a cause of AA." Sankararaman S, et al. Alopecia Areata in an Adolescent with Inflammatory Bowel Disease. Clinical Pediatrics 56: 1350-1352, No. 14, 2017. Available from: URL: http://doi.org/10.1177/0009922816678185 - USA 803286061 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off